Format

Send to

Choose Destination
Drug Intell Clin Pharm. 1985 Dec;19(12):921-3.

Bleomycin pneumonitis potentiated by oxygen administration.

Abstract

A case of a 53-year-old man who developed acute pneumonitis after bleomycin and moderate oxygen administration is presented. The patient received bleomycin 189 U over five days for preoperative control of a squamous cell carcinoma of the right tongue and tonsil. Surgery to remove the remaining tumor was performed 19 days later. The highest intraoperative oxygen concentration was 33 percent, but 40 percent oxygen was administered for four days postoperatively. He became febrile and developed a productive cough and pulmonary infiltrates on postoperative day 4. Despite antibiotic therapy, his pulmonary function deteriorated and 100 percent oxygen was required to maintain adequate oxygenation. He sustained a myocardial infarction on postoperative day 7 and progressively deteriorated and expired five days later. Autopsy findings were consistent with bleomycin and oxygen-induced pulmonary damage. Oxygen potentiation of bleomycin-induced pulmonary toxicity is discussed.

PMID:
2417800
DOI:
10.1177/106002808501901211
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center